Heart Disease Community
Post operative fatigue and other problems
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post operative fatigue and other problems

I had a mechanical aortic valve replacement on Feb 13th 2013, on 17th I collapsed in Xray with Bradytachycardia. On the 22nd I had a pacemaker fitted and was discharged on the 26th. I seemed to recover well but was absolutely hyperactive. I went for a pacemaker check up on the 19th March and my resting HR was 127bpm with AF. I was readmitted and underwent cardic ablation on the 22nd. (I felt the pain of this in my right shoulder!). The following day I was discharged and for a couple of days felt well. Since then I have felt tired and depressed, my heart is fine and so is the pacemaker, but I have a tightness in my chest and various strange pains at random times. My cardiologist does not seem concerned. Through the course of the day I take Pantoprazole 20mg, Cordarone 200mg (Mon to Fri) Micardis plus 80712.5 mg, Congescor 2.5mg, Norvasc 10mg, and Crestor. When I wake up in the morning I feel good, by the evening I feel dreadful. Any thoughts please?
Blank
Avatar_f_tn
Your situation is complex, and the best thing I can suggest is a second opinion.  So many things need to be ruled out.  One possibility is very simple:  that you've simply been through a lot of stress within a short perios (periods) of time, and perhaps your lack of stamina is normal for the situation.  Two months post-OHS, especially with your having had major complications in the meantime, is not very long.  Many people say that they don't feel totally back to normal for a year after OHS.  

There are a multitude of possible explanations for your symptoms, though, and I'm no expert.  There are the rhythm issues, there is the fact that some of the medications that you are on do tend to make people feel bad, and there is the number of medications that you are on.  The more meds you have to take, the more strain there can be on your body's metabolic detox system, and for someone who is sensitive, that can cause low-level symptoms of fatigue and malaise, even with a normal exam and normal lab results.  

There is also the fact that depression is common after OHS.  It is a physical consequence of the heart's having been injured.  The heart secretes neurotransmitters that help regulate mood, and when the heart tissue is subjected to insult, its regulatory system gets disrupted for a while.  When post-OHS patients get depression, the depression is treated in the same way that depression in non-heart patients is treated.  When there are no other risk factors for depression other than OHS, the depression usually remits after a sufficient time of physical recovery.    

What I think I would be the most frustrated about, in your position, is the fact that your cardio does not seem concerned.  You have issues that are very concerning to you, so the least the doctor owes you is to take your complaints seriously.  Even if he truly believes that you just need more recovery time, it would be nice for him to actually verbalize that to you.  That would give you an opportunity to ask him what he thinks is the expected time frame for you to feel better, and you could also ask him what would be the plan if you are still feeling bad at the end of that time frame.  So if you aren't interested in a second opinion at this time, maybe you will want to consider going back to the same doctor and saying something like:  look, I need you to take this seriously, and I need you to give me your best thoughts about what is going on.

Good luck.
3 Comments Post a Comment
Blank
Avatar_f_tn
Your situation is complex, and the best thing I can suggest is a second opinion.  So many things need to be ruled out.  One possibility is very simple:  that you've simply been through a lot of stress within a short perios (periods) of time, and perhaps your lack of stamina is normal for the situation.  Two months post-OHS, especially with your having had major complications in the meantime, is not very long.  Many people say that they don't feel totally back to normal for a year after OHS.  

There are a multitude of possible explanations for your symptoms, though, and I'm no expert.  There are the rhythm issues, there is the fact that some of the medications that you are on do tend to make people feel bad, and there is the number of medications that you are on.  The more meds you have to take, the more strain there can be on your body's metabolic detox system, and for someone who is sensitive, that can cause low-level symptoms of fatigue and malaise, even with a normal exam and normal lab results.  

There is also the fact that depression is common after OHS.  It is a physical consequence of the heart's having been injured.  The heart secretes neurotransmitters that help regulate mood, and when the heart tissue is subjected to insult, its regulatory system gets disrupted for a while.  When post-OHS patients get depression, the depression is treated in the same way that depression in non-heart patients is treated.  When there are no other risk factors for depression other than OHS, the depression usually remits after a sufficient time of physical recovery.    

What I think I would be the most frustrated about, in your position, is the fact that your cardio does not seem concerned.  You have issues that are very concerning to you, so the least the doctor owes you is to take your complaints seriously.  Even if he truly believes that you just need more recovery time, it would be nice for him to actually verbalize that to you.  That would give you an opportunity to ask him what he thinks is the expected time frame for you to feel better, and you could also ask him what would be the plan if you are still feeling bad at the end of that time frame.  So if you aren't interested in a second opinion at this time, maybe you will want to consider going back to the same doctor and saying something like:  look, I need you to take this seriously, and I need you to give me your best thoughts about what is going on.

Good luck.
Blank
Avatar_m_tn
Thank you so much for taking so much time and thought over my problems. I know you are right and this was just a bad spell. It was the contrast between the way I felt for the first weeks after my main surgery, and then one thing after another seeming to go wrong. Since I wrote my condition has settled down again. One of the problems in Italy is you see so many differnt people in so many different locations, unless you can afford to have a private Cariologist.
Blank
Avatar_f_tn
Any of us who've had OHS have been there.  The medical system in the US has some of the same shortcomings, so patients tend to go through the experience not knowing what to expect.  Most doctors have not had OHS, so they truly do not know what it feels like or what the recovery is like.  In my experience, many doctors tend to think that, once your tests and exam are normal, you're fine.  But this is a very major experience, and you're on a journey.  Again, good luck, and feel free to post again anytime.    
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
329165_tn?1412685860
Blank
Smiley2000
Australia
Avatar_m_tn
Blank
Occupant
IL
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1236893_tn?1408490528
Blank
Poison on the Platter
13 hrs ago by gymdandee
1236893_tn?1408490528
Blank
The Unexpected Costs of Medicare
13 hrs ago by gymdandee
Avatar_f_tn
Blank
LPNGirl07 commented on Feeling more kicks!
Nov 21
Heart Disease Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
329165_tn?1412685860
Blank
Smiley2000
Australia
Avatar_m_tn
Blank
Occupant
IL